MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE
Model Number 48360W-08
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an unspecified da vinci-assisted procedure, bleeding occurred from a staple line created with a sureform 60 stapler instrument loaded with a white sureform 60 stapler reload.Further details regarding the issue that occurred, the amount of unexpected bleeding, any medical interventions required, and any other information regarding the event are unknown.Intuitive surgical, inc.(isi) contacted the site for additional information, and the customer responded that they were unable to provide further details regarding the event.
 
Additional Manufacturer Narrative
Based on the current information provided, the cause of the intraoperative complication cannot be determined.The product has not been returned to intuitive surgical, inc.For evaluation.A review of the system and instrument logs could not be completed, due to insufficient information.This issue was also reported against a blue sureform 60 stapler reload via mfr report number 2955842-2023-21673.It is unknown which reload contributed to the bleeding or if both reloads contributed to the event.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Fields g5 and g7 are not applicable.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received three white sureform 60 stapler reloads associated with this complaint, and failure analysis (fa) investigations were completed.Fa did not replicate nor confirm the customer reported complaint.A visual inspection was performed, and all three reloads appeared to be used and fired without any issues.There was no external physical damage observed.The reloads were disassembled in-house for inspection, and there was no damage found.There were no problems detected, and no product issue was identified.Issues related to instrument errors or to complications using the instrument reported by the user with no underlying product issue may be related to customer-induced problems, including misuse of the product and recognition issues.Isi also received the sureform 60 stapler instrument associated with this complaint, and an fa investigation was completed.Fa did not replicate nor confirm the customer reported complaint.The instrument was placed and driven on the in-house system with a cannula seal and an in-house drape installed, and it passed engagement 3 out of 3 times.The instrument also passed initialization, and it passed the recognition and engagement tests multiple times.The instrument moved intuitively, with full range of motion in all directions, and the jaws opened and closed properly.The instrument clamped, fired, and unclamped successfully.The instrument was successfully fired with white and blue sureform 60 stapler reloads.A visual inspection was performed, and no damage was observed.No problem was detected during the analysis and testing.According to the logs, the stapler successfully clamped, fired, and unclamped five times.Three of these successful fires were performed using white sureform 60 stapler reloads, one of which was manually selected by the customer.The other two successful fires were performed using blue sureform 60 stapler reloads, and for both reloads, the color was manually selected from the surgeon console.Isi received the following additional information from the customer: the bleeding was observed from small vessels in the mesentery.The monopolar curved scissors and bipolar energy from an unspecified instrument were used to successfully control the bleeding.The bleeding was not expected; the estimated amount of blood loss was less than 50ml.No blood transfusions were required.Anatomical factors did not cause the bleeding.Per the surgeon, the bleeding was observed from the staple line.The white reloads were used for the mesentery, and the blue reloads were used for the small intestine.When using the white reloads through the mesentery, you could see bleeding from the staple line afterwards.There were no malformed or unformed staple present, the reloads did not have exposed blades, there were no staples missing from the staple line, there were no holes or gaps observed within the stapler line, and the reload was not stuck to tissue.No other details were provided.This issue was also reported against a blue sureform 60 stapler reload via mfr report number 2955842-2023-21673.It is unknown which reload contributed to the bleeding or if both reloads contributed to the event.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18415337
Report Number2955842-2023-21672
Device Sequence Number2933176
Product Code GDW
UDI-Device Identifier10886874113827
UDI-Public(01)10886874113827(10)K12221117
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360W-08
Device Catalogue Number48360W
Device Lot NumberK12221117
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer01/24/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown